Alert archive / Florida / Tornado Warnings in 2019
Tornado Warning 60, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Jun 6, 2019, 3:57 PM CDT for Bay County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2019, 3:57 PM CDT (20:57 UTC)
- Expired
- Jun 6, 2019, 4:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Bay County, FL
The radar
The Eglin Afb radar (KEVX), 66 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 392 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1014 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
444
WFUS52 KTAE 062057
TORTAE
FLC005-062130-
/O.NEW.KTAE.TO.W.0060.190606T2057Z-190606T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
357 PM CDT Thu Jun 6 2019
The National Weather Service in Tallahassee has issued a
* Tornado Warning for...
Southeastern Bay County in the Panhandle of Florida...
* Until 430 PM CDT.
* At 357 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Tyndall Air Force Base, or near Callaway, moving
east at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Tyndall Air Force Base around 400 PM CDT.
Callaway around 405 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3002 8557 3008 8565 3016 8549 3006 8543
TIME...MOT...LOC 2057Z 258DEG 19KT 3005 8562
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
72-BUNKER1 follow-up statement
386
WWUS52 KTAE 062122
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
422 PM CDT Thu Jun 6 2019
FLC005-062130-
/O.CON.KTAE.TO.W.0060.000000T0000Z-190606T2130Z/
Bay FL-
422 PM CDT Thu Jun 6 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
SOUTHEASTERN BAY COUNTY...
At 422 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Tyndall Air Force Base, or 7 miles southeast of
Callaway, moving east at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southeastern Bay County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3008 8555 3013 8547 3006 8543 3003 8553
3004 8553
TIME...MOT...LOC 2122Z 258DEG 19KT 3008 8547
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
72-BUNKERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Jun 6, 2:40 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 6, 2:40 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 340 PM EDT Thu Jun 6 2019 .NEAR TERM [Through Tonight]... The upper low over Oklahoma this afternoon will slowly move east over Arkansas by daybreak. This will maintain deep-layer southwesterly flow off the Gulf of Mexico across our area with overnight rain chances well above normal. Pops will range from categorical (80%) for our far western zones with likely (60-70) PoPs for all remaining zones except the far southeast (40-50%). Some of the showers and thunderstorms may be heavy at times. It will be muggy with dew points and minimum temperatures in the lower to mid 70s. .SHORT TERM [Friday Through Saturday Night]... The upper-level low will slowly propagate east across central Mississippi, Alabama and Georgia through next Monday. Very moist, deep-layer southwesterly flow off the Gulf of Mexico coupled with synoptic forcing for ascent has setup across the region. The Weather Prediction Center has at least some portion of our forecast warning area under a slight risk of excessive rainfall through 12Z Sunday. As mentioned in the previous discussion; although dry soils will be able to readily absorb abundant amounts of new rainfall, training storms could produce enough rainfall amounts to cause localized flash flooding. At this point, 2-day rainfall accumulations up to 12 inches is not out of the question for our southwestern areas. Urban areas will have the highest threat for flash flooding. Temperatures will remain cooler that what we have seen in the past couple of weeks with highs in the mid to upper 80s and lows in the lower 70s. .LONG TERM [Sunday Through Thursday]... The aforementioned upper-level low will be slow to exit the area. New model guidance is showing a slower eastward progression of this system when compared to previous runs. That being said, moist southerly/southwesterly flow and convective activity could stick around until at least Wednesday night. Increased cloud cover and moisture will keep temperatures relatively cooler through the rest of the period with highs in the upper 80s and lows in the lower 70s. Highs will return to the lower 90s by the end of next work week. && .AVIATION... [Through 18Z Friday] VFR conditions will prevail outside any thunderstorms through most of the TAF cycle. Periods of MVFR/IFR conditions anticipated overnight and especially within convective activity. && .MARINE... Near the coast, on shore winds around 10 to 15 mph will continue through the weekend. Over our offshore waters, winds will come close to small craft advisory criteria. Although no small craft advisory has been issued at this time, any small upward trend of the wind speed forecast could leat to a future advisory issuance. && .FIRE WEATHER... Increasingly wet pattern with Relative Humidity values only falling to between 50 and 60 percent each day. Despite higher southwest transport winds, lower mixing heights should preclude high dispersions. Hazardous fire weather conditions are not expected. && .HYDROLOGY... Rain has already begun falling across our CWA today with widespread rainfall accumulations on the order of 1 to 2 inches across our western areas. Localized amounts up to 3 to 4 inches have fallen across coastal areas west of Apalachicola. Dry soil condition will efficiently work to absorb most of this early precip associated with this system. This could work to reduce flash flood risk at least early in the period. Nevertheless, anywhere where training storms set up (especially over urban areas) flash flooding is possible. ECAMs show a 50-70% probability of 6 inches of rain from Panama City west through Saturday and a 1 in 5 chance of 12 inches! River flood risk is low at this moment. However, heavy rainfall accumulations further inland throughout the next several days could trigger future flooding in quick response rivers and small creeks. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 86 73 86 72 / 70 80 60 80 60 Panama City 78 85 77 85 76 / 70 80 80 80 70 Dothan 73 88 72 84 71 / 80 60 70 80 50 Albany 73 88 73 86 72 / 70 70 60 80 60 Valdosta 74 86 73 86 72 / 60 70 50 70 50 Cross City 75 88 75 87 74 / 40 70 60 70 50 Apalachicola 78 85 78 85 76 / 70 80 60 80 70 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Barry SHORT TERM...DiCatarina LONG TERM...DiCatarina AVIATION...Barry MARINE...DiCatarina FIRE WEATHER...LF HYDROLOGY...DiCatarina
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 9:56 AM CDT | Special Marine Warning | TAE | 2 hr | |
| Jun 6, 11:39 AM CDT | Special Marine Warning | TAE | 111 min | |
| Jun 6, 1:20 PM CDT | Special Marine Warning | TAE | 115 min | |
| Jun 6, 2:13 PM CDT | Tornado Warning | TAE | Bay | 21 min |
| Jun 6, 3:13 PM CDT | Special Marine Warning | TAE | 32 min | |
| Jun 6, 3:22 PM CDT | Special Marine Warning | TAE | 38 min | |
| Jun 6, 3:54 PM CDT | Special Marine Warning | TAE | 66 min | |
| Jun 6, 6:25 PM CDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 3 days |
| Jun 6, 6:41 PM CDT | Special Weather Statement | TAE | Bay | 49 min |
Nearby
Tornado Warnings in Florida, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.